Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
You can certainly wean off the Ativan, but given the length of time you have been off it, I'd do this under guidance of a physician. However, cutting out 0.25 - 0.5 mg at a time, or just spacing out the time between doses (which is effectively the same as not taking as much) is a very safe plan to avoid rebound anxiety and withdrawal symptoms.
For question 3, exercise in the long run usually lowers blood pressure (or keeps it close to normal), but during the actual exercise itself and for a short recovery period after the blood pressure and heart rate will be elevated - this is normal and desired.
Hope this gets you started! Please let m know if you have further questions or if I may be of further service!
At one point I was diagnosed as hypothyroid back in January 5.88 tsh
A month ago (May 19th ) I had anxiety from an adverse reaction to xanax and paxil
which I was on prior less than a week.
When I was in the hospital - they retook my thyroid.- tsh w free tr reflex it was 3.8
normal (range .270 to 4.20)
They put me on Ativan .50 every 6 hrs (which I take by alarm clock)
Yesterday I was told to cut my 1pm dose to .25mg
I had some chills and normal blood pressures but some pulses around mid 50's
by 8pm the pulse was 60 and 10pm 72.
Today I also at 1pm had only .25mg of the ativan
I went for a walk and was totally exhausted and fell asleep
I woke up 4:30pm 113/79 p 61
then after shower 105/84 p69
QUESTION 1 Are chills and tiredness from being hypothyroid again? or is this
drug withdrawal of ativan????
My appointment to see the thyroid doctor is one month away-can't get sooner
QUESTION 2 - Will Ativan hurt me if I am hypothyroid?
I was told to cut down only by .25mg per week as I am highly drug sensitive
So far had mild chest pains relieved when went for a walk. can deal with that.
QUESTION 3 - Does levothyroxine increase or decrease anxiety .
I am very holistic and hate being put on the ativan. It does help me sleep through the night and the old panic attacks are gone.
I think you really analyze all patient's info extremely well and trust your advice and help with these 3 questions. Thank you
one final clarification, so withdrawal from Ativan can also bring on fatigue?
thanks again for your help
Pease advise -----I
QUESTION 1---Are the low blood pressure readings normal when you cut back ativan
or is it my body saying I can cut another dosage now.
QUESTION 2---I thought when the dosage decreases the blood pressure and pulse go up?
I have cut my 1pm dosage from.50mg to .25mg since sunday.(3 days)
my pulse has not been above 81 (once) just 60-77 range otherwise.
took this half tablet at 1pm
Next 7pm pill is scheduled for .50mg.
QUESTION 3-- Is this dizziness and low blood pressure part of cutting back PLSE ADVISE - you have been so helpful.
QUESTION 5 Now I am 121/87 p68- ?
QUESTION 6 Should I be cutting down next sunday - one full week later . I will be at 1.75g per day. Will cutting by another .25mg (being more than 10%) shock my system?
Question 7 does it get easier or harder as I cut to smaller dosages?
Hi Dr Anderson: Thank you for taking the patience and time to answer my questions.
I am not taking any other medications except the ativan. I do feel thirsty alot and know that is a withdrawal symptom. The readings I gave were after drinking OJ.
I am fearful of fainting yet don't want any difficulty in the tapering off.
I have some muscle pains in my hands, tense shoulders. Just don't want any of this to get worse.
My question is : it is day 3 that I cut back .25mg out of a total of 2gr lorazapen.
When will most of the withdrawal symptoms PEAKED? Can I expect it to get any easier or will they just remain the same for the balance of the next 4 days?
You are a gem...thanks in advance for your help.
Thank you again . I will hold on to this dose as you advised.
All day I cry and feel bad. Hope next decrease will be easier.
I've tried scrabble, tv and short walks.
QUESTION 1- Any other suggestions?
The thought of this for the next 2 months is really bothering me. QUESTION 2 - Plse tell me the truth is 2mg per day considered a average or high dose? I took that for 4 weeks and now am at 1.75mg.
QUESTION 3 Does it get easier for people at all?
QUESTION 4 Will adding salt to my diet prevent dehydration?
QUESTION 1- Any other suggestions? The thought of this for the next 2 months is really bothering me.
Remember, that is a WORST case scenario, not the typical or best case one! Think optimistically, that you will be a typical or best case. Keep in mind that this has an end, and you will feel better on the other side of this rigamarole.
QUESTION 2 - Plse tell me the truth is 2mg per day considered a average or high dose? I took that for 4 weeks and now am at 1.75mg.
2 mg per day is average, I have seen folks on far higher doses before.
Yes! But the stormy waters are something that have to be passed through. BUT...you WILL pass through them! Anxiety is horrid, but it will not kill you. It is uncomfortable, yes, but treat it like a very protracted toothache or childbirth.
No, but keeping up with your water intake will.